Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 10, 2009, 10:43 PM CDT for Furnas County, Harlan County, Nebraska. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 10:43 PM CDT (03:43 UTC)
- Expired
- Jun 11, 2009, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 11:07 PM CDT | FLASH FLOOD | Oxford, NE | WATER BEGAN RUNNING ACROSS HWY 183 AND HWY 46 AROUND 1035 PM. HWY 183 JUST WEST OF OXFORD WAS CLOSED DUE TO THE FLASH FLOODING. |
| Jun 10, 11:30 PM CDT | HEAVY RAIN 5 | Oxford, NE | |
| Jun 11, 12:25 AM CDT | FLASH FLOOD | Oxford, NE | HEAVY EQUIPMENT HAS BEEN CALLED IN TO REMOVE FLOOD DEBREE FROM HWY 136 JUST WEST OF OXFORD |
| Jun 11, 2:52 AM CDT | HEAVY RAIN 5.5 | Oxford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 110343
FFWGID
NEC065-083-110930-
/O.NEW.KGID.FF.W.0001.090611T0343Z-090611T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1043 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
WESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 430 AM CDT
* AT 1039 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. LAW ENFORCEMENT HAS ALSO REPORTED THAT HIGHWAY 136 AND HIGHWAY 46
NORTH NEAR OXFORD HAVE BEEN FLOODED AND HAVE BEEN CLOSED NEAR
OXFORD. ALSO...SIGNIFICANT STREET FLOODING IS OCCURRING IN THE COMMUNITY
OF OXFORD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDISON...HOLLINGER...OXFORD AND STAMFORD.
AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ARE POSSIBLE TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4031 9954 4015 9947 4009 9964 4010 9981
4026 9984 4033 9968
$$
HEINLEIN2 follow-up statements
000
WGUS73 KGID 110828
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
328 AM CDT THU JUN 11 2009
NEC065-083-110930-
/O.CON.KGID.FF.W.0001.000000T0000Z-090611T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARLAN NE-FURNAS NE-
328 AM CDT THU JUN 11 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN FURNAS AND
NORTHWESTERN HARLAN COUNTIES UNTIL 430 AM CDT...
AT 319 AM CDT...WEATHER SPOTTERS REPORTED THAT 5.5 INCHES OF RAIN
HAD FALLEN IN OXFORD. THE WATER HAS BEGUN TO RECEDE AND HIGHWAY 136
HAS REOPENED. HOWEVER...FLASH FLOODING IS STILL POSSIBLE ACROSS THE
MORE RURAL COUNTY ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4031 9954 4015 9947 4009 9964 4010 9981
4026 9984 4033 9968
$$
WESELY000
WGUS73 KGID 110931
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
431 AM CDT THU JUN 11 2009
NEC065-083-110945-
/O.EXP.KGID.FF.W.0001.000000T0000Z-090611T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARLAN NE-FURNAS NE-
431 AM CDT THU JUN 11 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN FURNAS
AND NORTHWESTERN HARLAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4031 9954 4015 9947 4009 9964 4010 9981
4026 9984 4033 9968
$$
WESELYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:25 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 10, 6:25 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT WED JUN 10 2009 .AVIATION...00Z TAF. MAIN CHALLENGE FOR THE TAF PERIOD IS LOW CLOUDS AND TIMING OF RAIN SHOWERS THIS EVENING AND TONIGHT. STRATUS CLOUDS HAVE CONTINUED TO REMAIN OUT OF THE KGRI AREA AND VFR CONDITIONS CONTINUE. WILL GO WITH A PERSISTENCE FORECAST FOR THE NEXT FEW HOURS...THEN EXPECTING A LINE OF SHOWERS THAT ARE DEVELOPING 40 MILES SOUTH OF THE TERMINAL TO MOVE INTO THE AREA. NOT EXPECTING ANY THUNDER WITH THIS PRECIPITATION AS LOW CLOUDS HAVE LIMITED HEATING TO DESTABILIZE THE ATMOSPHERE SUFFICIENTLY TO CREATE THUNDER. THE BAND OF RAIN SHOULD BRING A DECREASE IN CEILING HEIGHT AND VISIBILITY AS THE AIR BECOMES SATURATED. LOW CLOUDS ARE EXPECTED TO PERSIST OVERNIGHT AND INTO MID MORNING BEFORE GRADUALLY LIFTING TO VFR CONDITIONS AGAIN. && .PREV DISCUSSION... / ISSUED 338 PM CDT WED JUN 10 2009/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. MAIN FOCUS FOR THE SHORT TERM IS TIMING OF CONVECTION TONIGHT THROUGH THURSDAY NIGHT. A SHORTWAVE TROUGH LIFTING NORTHEAST FROM NORTHEAST NEW MEXICO WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS SOUTHERN NEBRASKA/NORTHERN KANSAS TO PRODUCE SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. LAPS DATA INDICATES AN INSTABILITY AXIS OF NEAR 700 J/KG IN THE VICINITY OF THE BOUNDARY. KUEX ALREADY INDICATES ONSET OF CONVECTION ACROSS NORTHERN KANSAS...WITH ANOTHER CELL NEAR THE PLATTE RIVER. CONVECTION SHOULD CONTINUE TO INCREASE IN COVERAGE DURING THE EVENING AND OVERNIGHT IN ISENTROPIC LIFT AS INDICATED ON THE 305K SURFACE AHEAD OF THE APPROACHING WAVE...AND IN DYNAMICS ASSOCIATED WITH THE WAVE ITSELF TONIGHT. DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER GIVEN THE MARGINAL INSTABILITY AND WEAK SHEAR PROFILE. THE TRACK OF THE MID LEVEL WAVE GIVES BEST CHANCES FOR PRECIPITATION ACROSS OUR SOUTHERN ZONES. PRECIPITABLE WATER VALUES AVERAGE OVER AN INCH ACROSS OUR EAST SOUTHEASTERN ZONES AND LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH IS POSSIBLE. CONVECTION WHICH DEVELOPS TONIGHT MAY LINGER ACROSS OUR SOUTHEAST CWA THURSDAY MORNING...HOWEVER BY THIS TIME...INSTABILITY RAPIDLY SHIFTS TO OUR SOUTH WITH JUST SHOWERS LINGERING FOR THE MORNING ON THURSDAY. MODELS CONTINUE TO INDICATE SOME POTENTIAL FOR FOG DEVELOPMENT LATE TONIGHT INTO THURSDAY MORNING WITH RESIDUAL LOW LEVEL MOISTURE. TEMPERATURES ON THURSDAY WILL STILL BE UNSEASONABLY COOL IN A SIMILAR AIRMASS WITH WEAK MIXING AND ABUNDANT CLOUDS. ANOTHER WAVE APPROACHES FROM THE WEST THURSDAY AFTERNOON AND CROSSES OUR REGION THURSDAY NIGHT...BRINGING YET ANOTHER ROUND OF PRECIPITATION. LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. THE MAIN ISSUE IN THE EXTENDED PERIOD WILL BE THE CHANCE OF THUNDERSTORMS. THE EXTENDED PERIOD WILL HAVE A TROUGH ACROSS THE WESTERN UNITED STATES WITH A SOUTHWESTERLY FLOW ACROSS THE CENTRAL PLAINS. THIS WILL BRING PERIODIC WAVES ACROSS THE REGION...THE TIMING OF WHICH WILL BE DIFFICULT TO NAIL DOWN. OVERALL...WILL CARRY 20-30 PERCENT CHANCES OF SHOWERS/THUNDERSTORMS DURING MUCH OF THE EXTENDED PERIOD. THE THOUGHT IS TO TRY AND CONVEY THAT THE PATTERN WILL BE UNSETTLED...BUT CONFIDENCE IN THE DETAILS IS LOW...AND IT WILL NOT BE CONSTANTLY RAINING. AFTER COLLABORATION WITH SURROUNDING OFFICES IT WAS DECIDED TO DRY IT OUT TOWARDS THE END OF THE EXTENDED PERIOD...BUT WITH THE SOUTHWEST FLOW PERSISTING ALOFT...THAT COULD EASILY CHANGE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EDDY
Hazardous weather outlook, Jun 10, 8:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 855 PM CDT WED JUN 10 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 120200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 855 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INTERMITTENT THUNDERSTORM CHANCES EXIST THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) EDDY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:22 PM CDT | Areal Flood Advisory | GID | Furnas, Harlan | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.